Medical questions & health advice by board certified doctors
"Why am I having tachycardia, dizziness, tiredness?"
On beta blockers, still getting chest pains, still dizzy and feeling very unwell. Hard to get all info in as my original question was too long. GP seems more interested in diagnosing me with fibromyalgia when my main concern is the tachycardia which was untreated for so long another GP said this could have damaged the muscle but this isn't being investigated
Tachycardia, dizziness, and fatigue are all symptoms that deserve a good medical workup. It is not quite clear to me exactly why you are having these symptoms, but your doctors seem to want to slow your heart rate with the beta blockers. This may or may no be appropriate. My first question for you would be if you have undergone testing for the cause of your tachycardia with long-term monitoring such as a Holter monitor or loop recorder. Both of these are methods to monitor your heart rate as an outpatient so that your doctors can determine what type of rhythm your heart is in when you are having these symptoms. It is probably the most essential test for you at this time. Additional testing that might be helpful would be an echocardiogram to help determine why you are dizzy. It is true that all of these symptoms, including the tachycardia, can be due to anxiety and/or fibromyalgia, but this is a diagnosis of exclusion and can only be made after the other causes of these symptoms are ruled out entirely. For this reason, you should schedule an appointment with a cardiologist for further assessment of your problems including long-term monitoring of your heart rate as an outpatient. Good luck.
Need more info?See a cardiologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.